question-icon

What causes left sided headache along with pain in ear and eye?

default
Posted on Wed, 27 May 2015
Question: Hello doctor,

I m XXXX...i m at the age of 19.i hav left side head ache with ear pain and eye pain sir..its not too severe..its tolerable..but paining continuosly..i thought due to ear pain headaches are coming..so i met ENT specialist sir .they said u dnt hav problem in ear.i have xams till may 9 sir ..i said to ENT Specialist that i cant study due to pain..so he offered me painkillers..but its not that much effective sir..it pains continuosly..i cant sleep at night due to pain..sometimes due to pain my left side face bulges little..my eyes beome little red too..i m scared sir ...please say me what treatment should i take for this
doctor
Answered by Dr. Vinay Bhardwaj (14 hours later)
Brief Answer:
There are a few possibilities that need to be investigated.

Detailed Answer:
Hello XXXX, Thank you for coming to HealthCareMagic. I will do my best to guide you toward a plan that will lead to relief.

There are many possible causes of a Headache. Some causes are long term issues, other are short term or Environmental ones.

I'm glad you've consulted an ENT.. That should mean that the doctor has ruled out Ear and Sinus issues. Another issue that might need to be looked into is jaw pain causing headaches. Many a time you can grind your teeth and cause headaches. This grinding of teeth can be caused by poor sleep. The disorder is called 'Bruxism'. It is often triggered by stress.

How long have you been suffering from this?

Another issue might be with your vision. If you are studying hard, and straining your eyes.. long hours of study may tire the muscles around your eyes, leading to pain. Make sure you have no 'uncorrected' vision issues. A simple visit to the Optometrist at any Eyeglass shop would do.

Check into these two issues.. Jaw pain through a Dentist (Bruxism)
and Vision issues from the Optometrist.


I hope this helps,
Vinay

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vinay Bhardwaj (48 minutes later)
I m suffering from this for past 15 days doctor..i even met dentist for improper growth of wisdom teeth that may cause pain in head and teeth..bt dentiat said me no problem in my teeth..he suggested me to go for a neurologist.
i m wearing specs doctor from 10 std..i checked my eye power before 4 months..but i used to wear my specs only during classes..but only fr past 15 days pain is severe doctor that to one sided..pain killer is also not effective..i m scared of it doctor..if i m normal pain is tolerable..if i study i cant manage my pain doctor..i cant even study for semester ahich is going on.
If i drink too much of water in empty stomach i will get a headache..if i run in treadmill and if i do exercises like crunches i will get a headache doctor..but i m geting sever left sided headache and ear pain only for 15 days
doctor
Answered by Dr. Vinay Bhardwaj (48 hours later)
Brief Answer:
For now, stick to the use iof IMOL and Brufen

Detailed Answer:
Hello there. Given the complocated nature of your headaches and the large number of possibilities as to their cause. I would say that it is imperative that you be seen by a Neurologist face to face for examination.

You history doesn't fall into any one special type and alot of the symptoms could be mostly a result of exam stress.

In the meatime. Use OTC pain killers like IMOL and BRUFEN to control the headaches.

Vin

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vinay Bhardwaj (16 hours later)
Hello doctor,
i met neurologist..he said me thats a migrane ..he gave tablets such as desval er 125,betacap plus5.its too drowsy sir..these tablets will put on weig doctor..the doctor prescribed me to take these tablets each at night..i m worried about my weight??will these tablets put on weight??
doctor
Answered by Dr. Vinay Bhardwaj (30 hours later)
Brief Answer:
Weight loss not common, drowsiness is possible

Detailed Answer:
Hi. It really seems like you have migraine issues. In which case the combination of Divalproex and Betacap is a good start. But they certainly can make you drowsy.

To manage Migraine issues, a personalized combination of medications is very important. You're doctor will have to keep checking different medications from different classes of migraine meds. The main classes used to treat migraine are

1)NSAIDS: Like IMOL PLUS to help stop headaches
2) BetaBlockers: Like BetaCap, to prevent headaches
3) Calcium Channel Blockers: To prevent Headaches
4) Anti Seizure Medications: Like Desval to minimize the headaches when they occur
5) Triptan medications, Botox etc, many different meds are there

So its a matter of finding the right combination and dosage. You should stick with your doc and don't lose patience. You WILL find the right medications eventually.

Don't worry about weight though, i don't think you need to worry about that. Drowsiness on the other hand is something you must keep track of as it is a known and fairly common side effect.

Vinay

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Vinay Bhardwaj

Neurologist, Surgical

Practicing since :2006

Answered : 544 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes left sided headache along with pain in ear and eye?

Brief Answer: There are a few possibilities that need to be investigated. Detailed Answer: Hello XXXX, Thank you for coming to HealthCareMagic. I will do my best to guide you toward a plan that will lead to relief. There are many possible causes of a Headache. Some causes are long term issues, other are short term or Environmental ones. I'm glad you've consulted an ENT.. That should mean that the doctor has ruled out Ear and Sinus issues. Another issue that might need to be looked into is jaw pain causing headaches. Many a time you can grind your teeth and cause headaches. This grinding of teeth can be caused by poor sleep. The disorder is called 'Bruxism'. It is often triggered by stress. How long have you been suffering from this? Another issue might be with your vision. If you are studying hard, and straining your eyes.. long hours of study may tire the muscles around your eyes, leading to pain. Make sure you have no 'uncorrected' vision issues. A simple visit to the Optometrist at any Eyeglass shop would do. Check into these two issues.. Jaw pain through a Dentist (Bruxism) and Vision issues from the Optometrist. I hope this helps, Vinay